Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Aspirin and acetaminophen combination

08/30/2006

Question:

CanĀ I take Tylenol and aspirin together?

Answer:

Acetaminophen (Tylenol) and aspirin have no currently known drug interactions. There are no expected adverse effects when combining the medications except for a slightly increased chance of developing an upset stomach and abdominal pain.

Some Over-The-Counter (OTC) pain medicines combine aspirin and acetaminophen. When these products are taken according to the instructions on the label they are likely to be safe and effective for the treatment of mild to moderate pain.

Always follow the instructions on the label of OTC products. OTC medicines are meant to be safe and effective for use by consumers without physician supervision, IF they are use according to the product labeling. It is important to let your physician know of all medications you are taking, including OTC medicines, herbal, and vitamin products.

This answer was prepared in part by Erin Shupert, PharmD while she was a student at the University of Cincinnati, College of Pharmacy

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Robert James Goetz, PharmD, DABAT
Assistant Professor of Pharmacy Practice
College of Medicine
University of Cincinnati